Alert archive / Kansas / Flash Flood Warnings in 2006

Flash Flood Warning 2, NWS Goodland, KS

June 15, 2006Greeley County, Wichita County, Kansas

NWS Goodland, KS issued this flash flood warning at Jun 15, 2006, 5:07 PM MDT for Greeley County, Wichita County, Kansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2006, 5:07 PM MDT (23:07 UTC)
Expired
Jun 15, 2006, 8:00 PM MDT
In force
3 hr
Issued by
NWS Goodland, KS
Area
Counties, with a storm outline in the text

Counties Greeley County, KS, Wichita County, KS

The radar

The Goodland radar (KGLD), 106 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 11.1 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2006-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2006-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2487 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
425 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KGLD 152307
FFWGLD
KSC071-203-160200-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
607 PM CDT THU JUN 15 2006

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN GREELEY COUNTY IN WEST CENTRAL KANSAS
  WICHITA COUNTY IN WEST CENTRAL KANSAS
  THIS INCLUDES THE CITY OF LEOTI

* UNTIL 900 PM CDT (800 PM MDT)

* AT 601 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  FLASH FLOODING FROM A NEARLY STATIONARY LINE OF THUNDERSTORMS OVER 
  THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SELKIRK AND
  MARIENTHAL

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3826 10173 3826 10122 3869 10112 3869 10152

$$

KILLINGSWORTH
1 follow-up statement
000 
WGUS73 KGLD 160156
FFSGLD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
755 PM MDT THU JUN 15 2006

KSC071-203-160205-
WICHITA KS-GREELEY KS-
855 PM CDT THU JUN 15 2006

...THE FLASH FLOOD WARNING WILL EXPIRE AT 800 PM MDT(900 PM CDT) FOR
SOUTHEASTERN GREELEY AND WICHITA COUNTIES...

HEAVY RAINFALL HAS MOVED OUT OF THE AREA. NO REPORTS OF FLASH 
FLOODING HAVE BEEN RECEIVED. THEREFORE...THE FLASH FLOOD WARNING 
WILL BE ALLOWED TO EXPIRE.

LAT...LON 3826 10173 3826 10122 3869 10112 3869 10152

$$

BULLER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 4:34 PM MDT, 33 minutes earlier.

Area forecast discussion, Jun 15, 4:34 PM MDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
434 PM MDT THU JUN 15 2006

.UPDATE...

UPDATED ZONES AND GRIDS TO REFLECT EXTENSION OF SEVERE
THUNDERSTORM WATCH 485 TO INCLUDE NORTON GRAHAM GOVE AND SHERIDAN
COUNTIES. OTHERWISE NO OTHER CHANGES.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WIND ADVISORY UNTIL 1 AM MDT /2 AM CDT/ FRIDAY FOR KSZ002-KSZ003-
     KSZ004-KSZ013-KSZ014-KSZ015-KSZ016-KSZ027-KSZ028-KSZ029-
     KSZ041-KSZ042.

NE...WIND ADVISORY UNTIL 2 AM CDT FRIDAY FOR NEZ081.

CO...RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR COZ253-COZ254.

     HIGH WIND WARNING UNTIL 5 PM MDT THIS AFTERNOON FOR COZ091-
     COZ092.

     WIND ADVISORY UNTIL 1 AM MDT FRIDAY FOR COZ091-COZ092.

&&

FS
Hazardous weather outlook, Jun 15, 10:45 AM MDT, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1045 AM MDT THU JUN 15 2006

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-161700-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1145 AM CDT THU JUN 15 2006 /1045 AM MDT THU JUN 15 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A COLD FRONT STALLED BETWEEN CHEYENNE WELLS COLORADO AND STRATTON
NEBRASKA MAY PROVIDE A FOCUS FOR THUNDERSTORM DEVELOPMENT THIS
AFTERNOON. SOME OF THESE STORMS MAY BECOME SEVERE WITH THE PRIMARY
THREATS BEING LARGE HAIL AND DAMAGING WINDS.

A WIND ADVISORY IS IN EFFECT FOR PORTIONS OF THE TRI-STATE AREA
THIS AFTERNOON...MAINLY SOUTH OF INTERSTATE 70. SOUTHERLY WINDS
WILL INCREASE WITH SPEEDS OF 25 TO 35 MPH AND GUSTS TO 45 MPH
SOUTH OF THE COLD FRONT THIS AFTERNOON.

AS TEMPERATURES RISE INTO THE 90S...RELATIVE HUMIDITIES WILL FALL
ALLOWING THE RANGELAND FIRE DANGER INDEX TO REACH THE EXTREME
CATEGORY.

EXTREME FIRE DANGER MEANS THAT FIRES START QUICKLY...SPREAD
FURIOUSLY AND BURN INTENSELY. ALL FIRES ARE POTENTIALLY SERIOUS.
ALL OUTDOOR BURNING SHOULD BE AVOIDED IN AREAS WITH EXTREME FIRE
DANGER.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE ONCE AGAIN ON FRIDAY
AFTERNOON AND EVENING WITH A SLIGHT CHANCE FOR THUNDERSTORMS ON
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

LOCKHART

In the hours before

Local storm report, Jun 15, 3:24 PM MDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
324 PM MDT THU JUN 15 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HAIL             11 S HERNDON            39.75N 100.79W
06/15/2006  E1.00 INCH       RAWLINS            KS   PUBLIC

&&

SBLAIR
Local storm report, Jun 15, 3:41 PM MDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
341 PM MDT THU JUN 15 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     HAIL             6 S HERNDON             39.82N 100.79W
06/15/2006  E0.75 INCH       RAWLINS            KS   PUBLIC

0332 PM     HAIL             6 W OBERLIN             39.82N 100.64W
06/15/2006  E1.00 INCH       DECATUR            KS   LAW ENFORCEMENT

            60 MPH WINDS AND QUARTER SIZE HAIL.

&&

SBLAIR
Local storm report, Jun 15, 4:04 PM MDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
404 PM MDT THU JUN 15 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0144 PM     TSTM WND GST     CHEYENNE WELLS          38.82N 102.35W
06/15/2006  M59 MPH          CHEYENNE           CO   PUBLIC

            PUBLIC MEASURED 59 MPH WIND GUST

&&

SBLAIR
Special weather statement, Jun 15, 4:18 PM MDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
418 PM MDT THU JUN 15 2006

NEZ081-152245-
RED WILLOW-
518 PM CDT THU JUN 15 2006

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR RED WILLOW COUNTY IN SOUTHWEST NEBRASKA...

AT 513 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR DANBURY...OR 15 MILES NORTHEAST OF
OBERLIN...AND MOVING NORTHEAST AT 45 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

KILLINGSWORTH
Local storm report, Jun 15, 4:32 PM MDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
432 PM MDT THU JUN 15 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TSTM WND DMG     15 NE OBERLIN           39.98N 100.33W
06/15/2006                   DECATUR            KS   LAW ENFORCEMENT

            POWER LINES AND POWER POLES DOWN. VERY STRONG WINDS
            REPORTED.

&&

SBLAIR
Local storm report, Jun 15, 4:48 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
448 PM MDT THU JUN 15 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0438 PM     HAIL             10 SW LEOTI             38.38N 101.49W
06/15/2006  E1.00 INCH       WICHITA            KS   TRAINED SPOTTER

&&

SBLAIR

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 10:04 PM MDTWind AdvisoryGLDCheyenne, Decatur, Gove, Graham, Greeley, Logan and 7 more6 hr
Jun 15, 3:40 AM MDTWind AdvisoryGLDDecatur, Gove, Graham, Greeley, Logan, Norton and 6 more19 hr
Jun 15, 1:48 PM MDTHigh Wind WarningGLDSherman, Wallace3 hr
Jun 15, 2:17 PM MDTSevere Thunderstorm WarningGLDRawlins, Thomas43 min
Jun 15, 3:06 PM MDTSevere Thunderstorm WarningGLDLogan39 min
Jun 15, 3:21 PM MDTSevere Thunderstorm WarningGLDDecatur, Rawlins39 min
Jun 15, 3:56 PM MDTSevere Thunderstorm WarningGLDDecatur24 min
Jun 15, 4:26 PM MDTSevere Thunderstorm WarningGLDWichita49 min
Jun 15, 4:51 PM MDTSevere Thunderstorm WarningGLDLogan24 min
Jun 15, 5:14 PM MDTSevere Thunderstorm WarningGLDGreeley, Logan, Wichita61 min

Nearby

Flash Flood Warnings in Kansas, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.